Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2014, 6:16 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2014, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 28, 2014, 6:57 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS51 KBOX 282216
SVRBOX
CTC013-015-282315-
/O.NEW.KBOX.SV.W.0083.140728T2216Z-140728T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 715 PM EDT
* AT 615 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER VERNON...AND WAS MOVING EAST
AT 30 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
VERNON...MANSFIELD...KILLINGLY...WEBSTER...SOUTHBRIDGE...
ELLINGTON...TOLLAND...COVENTRY...STAFFORD...DUDLEY...HEBRON...
PUTNAM...THOMPSON...BROOKLYN...WOODSTOCK...WILLINGTON...BOLTON...
ASHFORD...POMFRET AND ANDOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4203 7205 4203 7187 4179 7180 4172 7246
4190 7248
TIME...MOT...LOC 2215Z 250DEG 28KT 4182 7248
$$
DUNTEN2 follow-up statements
532
WWUS51 KBOX 282245
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT MON JUL 28 2014
CTC013-282254-
/O.CAN.KBOX.SV.W.0083.000000T0000Z-140728T2315Z/
TOLLAND CT-
645 PM EDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TOLLAND COUNTY IS
CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4196 7219 4196 7210 4201 7210 4203 7205
4202 7187 4179 7180 4175 7213 4175 7215
TIME...MOT...LOC 2244Z 250DEG 35KT 4197 7200
$$
CTC015-282315-
/O.CON.KBOX.SV.W.0083.000000T0000Z-140728T2315Z/
WINDHAM CT-
645 PM EDT MON JUL 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN WINDHAM COUNTY...
AT 644 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER WOODSTOCK...OR 17 MILES NORTHEAST OF
MANSFIELD...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
KILLINGLY...SOUTHBRIDGE...PUTNAM...THOMPSON...BROOKLYN...WOODSTOCK...
ASHFORD...POMFRET...CHAPLIN...HAMPTON AND EASTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4196 7219 4196 7210 4201 7210 4203 7205
4202 7187 4179 7180 4175 7213 4175 7215
TIME...MOT...LOC 2244Z 250DEG 35KT 4197 7200
$$
DUNTEN270
WWUS51 KBOX 282257
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
657 PM EDT MON JUL 28 2014
CTC015-282307-
/O.CAN.KBOX.SV.W.0083.000000T0000Z-140728T2315Z/
WINDHAM CT-
657 PM EDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINDHAM COUNTY IS
CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4196 7219 4196 7210 4201 7210 4203 7205
4202 7187 4179 7180 4175 7213 4175 7215
TIME...MOT...LOC 2254Z 250DEG 28KT 4201 7187
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:05 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 28, 3:05 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT MON JUL 28 2014
.SYNOPSIS...
A RATHER STRONG AREA OF LOW PRESSURE BY JULY STANDARDS WILL MOVE
ACROSS NORTHERN NEW ENGLAND THIS EVENING WITH ITS ATTENDING COLD
FRONT SWEEPING ACROSS THE REGION LATER TONIGHT AND THEN OFFSHORE
TUE. MAINLY DRY AND LESS HUMID WEATHER FOLLOWS FOR THE REMAINDER
OF THIS WORK WEEK. THIS WEEKEND AN OFFSHORE FRONT MAY BUILD BACK
INTO NEW ENGLAND ALONG WITH A WAVE OF LOW PRESSURE. THIS WILL
RESULT IN THE RISK OF SHOWERS AND MORE HUMID WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
*** FEW STRONG/SEVERE STORMS THIS AFTERNOON ***
LATEST MESOANALYSIS SHOWING IN EXCESS OF 1000 J/KG MEAN LAYER CAPE
ACROSS ALL OF SOUTHERN NEW ENGLAND. SURFACE-BASED CAPE VALUES WERE
APPROACHING 2000 J/KG. IN ADDITION TO THIS FAIRLY POTENT
INSTABILITY...EFFECTIVE SHEAR VALUES OF 30-45 KT WERE OBSERVED.
ALL THESE INGREDIENTS POINT TO THE DEVELOPMENT OF SHOWERS AND
SCATTERED THUNDERSTORMS THIS AFTERNOON. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. CANNOT COMPLETELY RULE
OUT THE RISK FOR LARGE HAIL OR AN ISOLATED TORNADO. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM. WE ARE MONITORING.
ONCE STORMS DIMINISH THIS EVENING...EXPECTING A COLD FRONT TO
FINALLY PUSH OFFSHORE AFTER MIDNIGHT. THIS SHOULD MEAN LESS HUMID
AIR ARRIVES LATE TONIGHT...ALONG WITH DRIER AIR AND CLEARER SKIES.
DEPENDING UPON THE TIMING OF THE CLEARING...AND THE AMOUNT OF
LEFTOVER LOW-LEVEL HUMIDITY...THERE COULD BE SOME AREAS OF FOG IN
THE USUAL VALLEYS FOR THE MORNING COMMUTE.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
RIDGE OF HIGH PRESSURE BUILDS OVER NEW ENGLAND TUESDAY...RESULTING
IN PLENTY OF SUNSHINE. NOT MUCH OF AIRMASS CHANGE SO HIGHS ONCE
AGAIN SHOULD TOP OFF IN 70S TO AROUND 80 BUT WITH SIGNIFICANTLY
LOWER HUMIDITY. WEAK GRADIENT SUPPORTS AFTERNOON SEA BREEZES
ALONG BOTH COASTS. DRY WEATHER CONTINUES INTO TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
* MAINLY DRY/QUIET AND SEASONABLE WEATHER WED THRU FRI
* POSSIBLY UNSETTLED AND MORE HUMID THIS WEEKEND
WEDNESDAY THRU FRIDAY...
LONG WAVE TROUGH REMAINS OVER THE NORTHEAST EARLY THIS PERIOD
HOWEVER THE MEAN MID LEVEL TROUGH AXIS IS FAR ENOUGH EAST TO KEEP
THE DEEP PLUME OF SUBTROPICAL MOISTURE OFFSHORE. THUS MAINLY DRY
WEATHER WILL PREVAIL WED THRU FRI. HOWEVER GIVEN COOL TEMPS ALOFT
COMBINED WITH CYCLONIC MID LEVEL FLOW CAN/T RULE OUT A LOW RISK OF A
FEW DIURNAL SHOWERS/T-STORMS INLAND.
AS FOR TEMPS...GIVEN THE BELOW NORMAL 500 HEIGHTS EXPECT LATE
JULY/EARLY AUG SUN ANGLE TO PROVIDE MILD DAYS BUT DEW PTS IN THE 50S
WILL YIELD COMFORTABLY COOL NIGHTS.
THIS WEEKEND...
NORTHEAST TROUGH RETROGRADES TO THE MS VLY THIS WEEKEND. THIS OPENS
THE DOOR FOR TROPICAL MOISTURE AND THE OFFSHORE FRONT TO BACK INTO
NEW ENGLAND...ESPECIALLY EASTERN MA AND RI. THIS WILL INCREASE THE
RISK FOR SHOWERS AND T-STORMS ALONG WITH MORE HUMID CONDITIONS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE IN TRENDS TONIGHT AND TUESDAY. MODERATE CONFIDENCE
IN TIMING.
MAINLY VFR ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING.
SCATTERED MVFR IN LOW CLOUDS TOWARDS THE SOUTH COAST. EXPECTING
MORE MVFR...AND POSSIBLY BRIEF IFR...IN SCATTERED SHRA/TSRA
THROUGH 29/00Z. A FEW STORMS MAY PRODUCE STRONG OR DAMAGING WIND
GUSTS.
IMPROVING CONDITIONS TO VFR AFTER 00Z TUE...ALTHOUGH PATCHY
MVFR/IFR POSSIBLE IN FOG. VFR TUE WITH AFTERNOON SEA BREEZES.
MAINLY VFR TUE NIGHT.
KBOS TAF...MODERATE CONFIDENCE IN TAF. MOST TSRA SHOULD REMAIN W
OF AIRPORT THROUGH 29/00Z.
KBDL TAF...MODERATE CONFIDENCE IN TAF. TS MOST LIKELY THROUGH
28/22Z.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...HIGH CONFIDENCE THRU FRI
THEN LOWER CONFIDENCE INTO THIS WEEKEND.
VFR EXPECT A LOW RISK FOR PATCHY IFR IN EARLY MORNING FOG EACH DAY.
MVFR CIGS/VSBYS IN WIDELY SCATTERED AFTERNOON TSTMS MAINLY WEST OF
MHT AND ORH. BY SAT CHANCE OF MVFR/IFR COMING ONSHORE INTO EASTERN
MA AND RI ALONG WITH THREAT OF SHOWERS. MARGINAL VFR-MVFR LIKELY
ELSEWHERE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE THROUGH TUE NIGHT. MAIN CONCERN IS FOR ROUGH
SEAS ON SOUTH COASTAL WATERS...WHERE SMALL CRAFT ADVISORY CONTINUES
INTO TUESDAY. A COLD FRONT APPROACHES WATERS TONIGHT...BUT
EXPECTING ANOTHER ROUND OF PATCHY DENSE FOG...AT LEAST EARLY
TONIGHT BEFORE DRIER AIR ARRIVES LATE. HIGH PRESSURE BUILDS OVER
THE WATERS TUESDAY...WITH LIGHT WINDS AND AFTERNOON SEA BREEZES.
SEAS SLOWLY SUBSIDE OFFSHORE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...MODERATE CONFIDENCE.
FAIRLY LIGHT WINDS AND SEAS WED THRU FRI THEN SE WINDS POSSIBLY
INCREASING SAT PENDING STRENGTH AND TRACK OF FRONTAL WAVE MOVING NE
FROM THE MID ATLC. FAIR VSBY WED THRU FRI THEN POSSIBLY LOWERING SAT
IN SHOWERS AND FOG.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT TUESDAY
FOR ANZ235-237-250-254>256.
&&
SYNOPSIS...BELK/NOCERA
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...NOCERA
AVIATION...BELK/NOCERA
MARINE...BELK/NOCERAHazardous weather outlook, Jul 28, 2:25 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT MON JUL 28 2014 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-291830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 225 PM EDT MON JUL 28 2014 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT SOUTHEASTERN PORTIONS AND BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS MAY PRODUCE STRONG TO DAMAGING WIND GUSTS...AS WELL AS LOCALLY HEAVY DOWNPOURS THAT CAUSE URBAN AND POOR DRAINAGE FLOODING. THE GREATEST RISK FOR THIS WILL BE NORTH AND WEST OF INTERSTATE 495. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>024-RIZ003>008-291830- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 225 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY DOWNPOURS THAT CAUSE URBAN AND POOR DRAINAGE FLOODING ARE THE GREATEST RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-291830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 225 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS LATE THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS TO GALE FORCE. POOR VISIBILITY IN HEAVY DOWNPOURS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 28, 3:32 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT MON JUL 28 2014
MAZ002>004-008-NHZ011-282015-
WESTERN FRANKLIN-EASTERN FRANKLIN-NORTHERN WORCESTER-WESTERN
HAMPSHIRE-CHESHIRE-
332 PM EDT MON JUL 28 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE...FRANKLIN...
NORTHWESTERN WORCESTER AND SOUTHWESTERN CHESHIRE COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BUCKLAND...OR 11 MILES WEST OF GREENFIELD...
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KEENE...GREENFIELD...ORANGE...JAFFREY...DEERFIELD...GARDNER...
ATHOL...WINCHENDON...MONTAGUE...TEMPLETON...SWANZEY...RINDGE...
WINCHESTER...HINSDALE...SUNDERLAND...CHESTERFIELD...NORTHFIELD...
MARLBOROUGH...FITZWILLIAM AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...NORTHERN
CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4274 7269 4273 7246 4277 7249 4277 7252
4278 7251 4281 7253 4297 7216 4255 7197
4245 7289 4262 7295
TIME...MOT...LOC 1931Z 255DEG 31KT 4256 7281
KJCLocal storm report, Jul 28, 4:33 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON WEST STREET.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE LIMBS DOWN ON A SQUAD CAR ON ROUTE 2.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON WISDOM WAY.
0405 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WEST GILL STREET.
0406 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON RIVER STREET.
0409 PM FLOOD GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON ARCH STREET.
0415 PM TSTM WND DMG TURNERS FALLS 42.60N 72.56W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE ON WIRES ON CHESTNUT LANE.
0420 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES DOWN AND ROAD BLOCKED ON PARMENTER ROAD.
&&
KABLocal storm report, Jul 28, 4:36 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON WEST STREET.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE LIMBS DOWN ON A SQUAD CAR ON ROUTE 2.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON WISDOM WAY.
0405 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WEST GILL STREET.
0406 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON RIVER STREET.
0409 PM FLOOD GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON ARCH STREET.
0415 PM TSTM WND DMG TURNERS FALLS 42.60N 72.56W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE ON WIRES ON CHESTNUT LANE.
0420 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES DOWN AND ROAD BLOCKED ON PARMENTER ROAD.
&&
KABLocal storm report, Jul 28, 4:59 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON WEST STREET.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE LIMBS DOWN ON A SQUAD CAR ON ROUTE 2.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON WISDOM WAY.
0405 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WEST GILL STREET.
0406 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON RIVER STREET.
0409 PM FLOOD GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON ARCH STREET.
0415 PM TSTM WND DMG TURNERS FALLS 42.60N 72.56W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE ON WIRES ON CHESTNUT LANE.
0420 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES DOWN AND ROAD BLOCKED ON PARMENTER ROAD.
0433 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAPTAIN BEARS PLAIN ROAD.
0438 PM TSTM WND DMG STURBRIDGE 42.10N 72.06W
07/28/2014 WORCESTER MA AMATEUR RADIO
3 INCH DIAMETER BRANCHES DOWN ON ALLEN ROAD. 4 INCH
DIAMETER BRANCH DOWN.
0440 PM TSTM WND DMG BROOKFIELD 42.22N 72.10W
07/28/2014 WORCESTER MA AMATEUR RADIO
LARGE BRANCH AND WIRES DOWN ON CAR IN FRONT OF
BROOKFIELD FIRE STATION.
&&
KABLocal storm report, Jul 28, 5:13 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON WEST STREET.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE LIMBS DOWN ON A SQUAD CAR ON ROUTE 2.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON WISDOM WAY.
0405 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WEST GILL STREET.
0406 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON RIVER STREET.
0409 PM FLOOD GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON ARCH STREET.
0415 PM TSTM WND DMG TURNERS FALLS 42.60N 72.56W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE ON WIRES ON CHESTNUT LANE.
0415 PM TSTM WND DMG MONSON 42.10N 72.31W
07/28/2014 HAMPDEN MA AMATEUR RADIO
TREE...WIRES AND POLE DOWN ON LOWER HAMPDEN ROAD.
0420 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES DOWN AND ROAD BLOCKED ON PARMENTER ROAD.
0433 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAPTAIN BEARS PLAIN ROAD.
0433 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON BURNHAM ROAD.
0438 PM TSTM WND DMG STURBRIDGE 42.10N 72.06W
07/28/2014 WORCESTER MA AMATEUR RADIO
3 INCH DIAMETER BRANCHES DOWN ON ALLEN ROAD. 4 INCH
DIAMETER BRANCH DOWN.
0440 PM TSTM WND DMG BROOKFIELD 42.22N 72.10W
07/28/2014 WORCESTER MA AMATEUR RADIO
LARGE BRANCH AND WIRES DOWN ON CAR IN FRONT OF
BROOKFIELD FIRE STATION.
&&
KABLocal storm report, Jul 28, 6:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
603 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON WEST STREET.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE LIMBS DOWN ON A SQUAD CAR ON ROUTE 2.
0400 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON WISDOM WAY.
0405 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WEST GILL STREET.
0406 PM TSTM WND DMG GILL 42.65N 72.50W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON RIVER STREET.
0409 PM FLOOD GREENFIELD 42.59N 72.60W
07/28/2014 FRANKLIN MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON ARCH STREET.
0415 PM TSTM WND DMG TURNERS FALLS 42.60N 72.56W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE ON WIRES ON CHESTNUT LANE.
0415 PM TSTM WND DMG MONSON 42.10N 72.31W
07/28/2014 HAMPDEN MA AMATEUR RADIO
TREE...WIRES AND POLE DOWN ON LOWER HAMPDEN ROAD.
0420 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES DOWN AND ROAD BLOCKED ON PARMENTER ROAD.
0433 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAPTAIN BEARS PLAIN ROAD.
0433 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON BURNHAM ROAD.
0438 PM TSTM WND DMG STURBRIDGE 42.10N 72.06W
07/28/2014 WORCESTER MA AMATEUR RADIO
3 INCH DIAMETER BRANCHES DOWN ON ALLEN ROAD. 4 INCH
DIAMETER BRANCH DOWN.
0440 PM TSTM WND DMG BROOKFIELD 42.22N 72.10W
07/28/2014 WORCESTER MA AMATEUR RADIO
LARGE BRANCH AND WIRES DOWN ON CAR IN FRONT OF
BROOKFIELD FIRE STATION.
0448 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON COOLEYVILLE AND JENNIE MORR
ROAD.
0520 PM TSTM WND DMG MERRIMACK 42.87N 71.48W
07/28/2014 HILLSBOROUGH NH AMATEUR RADIO
TREES AND 2 WIRES DOWN ON CAMP SERGEANT ROAD.
0523 PM HAIL MANCHESTER 42.98N 71.44W
07/28/2014 M0.75 INCH HILLSBOROUGH NH AMATEUR RADIO
DIME SIZED HAIL ON ROUTE 3A NEAR MANCHESTER AIRPORT.
0539 PM HIGH SUST WINDS 1 WNW WINDSOR LOCKS 41.93N 72.68W
07/28/2014 M46 MPH HARTFORD CT ASOS
BDL ASOS
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:12 AM EDT | Special Weather Statement | BOX | 63 min | |
| Jul 28, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | 47 min | |
| Jul 28, 5:48 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 34 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.